# SDR AALA202508181923

- Difficulty date: August 17, 2025
- Submitted: August 18, 2025
- Operation: Air carrier
- Aircraft: N157UW
- Make and model: Airbus A321-211
- Aircraft serial: 5696
- Aircraft time: 36,756 hours, 15,371 cycles
- System (JASC): 3400 · Navigation System
- Part: Adiru
- Part number: 46502003030316
- Part serial: 4121
- Condition: Faulted
- Location: Zone 100
- Part time: 61,918 hours, 27,651 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED: AN EMERGENCY WAS DECLARED AND THE AIRCRAFT RETURNED TO BOS DUE TO THE FLIGHT CREW REPORTING THAT ON INITIAL CLIMB OUT GOT NAV FM/GPS POS DISAGREE. CAPTAIN SIDE NAV LOOKED NORMAL; FO SIDE NAV WAS MALFUNCTIONING. STOPPED CLIMB TO ASSESS, THEN GOT AUTO FLT AP OFF, FOLLOWED BY AUTO FLT A/THROFF ECAMS. WHILE ASSESSING THE PROBLEM GOT FMS1/FMS2 POS DISAGREE. DURING ASSESSMENT SAW NAV IRU 2 WAS BLANK. THEN WE GOT NAVIR 2 FAULT, WHILE ALSO NOTICING THAT IRU 3 HAD EXTREME DRIFT; GOT UP TO ABOUT 77 MILES. GPS 2 THEN FAILED AND WE RAN ECAM. AFTER ASSESSMENT WAS COMPLETE, THE AIRCRAFT RETURNED TO KBOS WHERE IT LANDED SAFELY AND TAXIED TO THE GATE UNDER ITS OWN POWER. THE FLIGHT CRE REPORTED THAT ON THE TAXI IN THEY RECEIVED A NAV IRU 2 AND 3 FAULT. MAINTENANCE NOTED THE LAST LEG HAD A FAULT FOR ADIRU 2 (1FP2), REPLACED ADIRU 2 (1FP2) AND ACCOMPLISHED A SATISFACTORY OPERATIONAL CHECK PER AMM 34-36-00, AMM 22-96-00.
